Alert archive / Texas / Red Flag Warnings in 2026

Red Flag Warning 2, NWS Amarillo, TX

January 15, 20269 counties in Texas; Beaver County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Jan 15, 2026, 12:01 PM CST for 9 counties in Texas; Beaver County, Texas County, Oklahoma. It took effect at Jan 16, 2026, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 15, 2026, 12:01 PM CST (18:01 UTC)
In effect from
Jan 16, 2026, 9:00 AM CST
Expired
Jan 16, 2026, 6:00 PM CST
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Texas County, OK, Collingsworth County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 117 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2026-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2026-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

177 
WWUS84 KAMA 151801
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
1201 PM CST Thu Jan 15 2026

OKZ002-003-TXZ003>005-009-010-014-015-019-020-160600-
/O.NEW.KAMA.FW.W.0002.260116T1500Z-260117T0000Z/
Texas-Beaver-Hansford-Ochiltree-Lipscomb-Roberts-Hemphill-Gray-
Wheeler-Donley-Collingsworth-
1201 PM CST Thu Jan 15 2026

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY FOR
BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTH CENTRAL AND
EASTERN PANHANDLES...

The National Weather Service in Amarillo has issued a Red Flag
Warning for breezy winds and low relative humidity, which is in
effect from 9 AM to 6 PM CST Friday.

* WINDS...North 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* TEMPERATURES...Mid 40s to lower 50s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* SEVERITY...

  FUELS (ERC)...70th-89th percentile...4 (out of 5).

  WEATHER...Near Critical...2 (out of 5).

  FIRE ENVIRONMENT...6 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$
3 follow-up statements
836 
WWUS84 KAMA 160536
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
1136 PM CST Thu Jan 15 2026

OKZ002-003-TXZ003>005-009-010-014-015-019-020-162000-
/O.CON.KAMA.FW.W.0002.260116T1500Z-260117T0000Z/
Texas-Beaver-Hansford-Ochiltree-Lipscomb-Roberts-Hemphill-Gray-
Wheeler-Donley-Collingsworth-
1136 PM CST Thu Jan 15 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
FRIDAY FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTH CENTRAL AND
EASTERN PANHANDLES...

* WINDS...North 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* TEMPERATURES...In the mid 40s to lower 50s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* SEVERITY...

  FUELS (ERC)...70th-89th percentile...4 (out of 5).

  WEATHER...Near Critical...2 (out of 5).

  FIRE ENVIRONMENT...6 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$
324 
WWUS84 KAMA 161922
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
122 PM CST Fri Jan 16 2026

OKZ002-003-TXZ003>005-009-010-014-015-019-020-170000-
/O.CON.KAMA.FW.W.0002.000000T0000Z-260117T0000Z/
Texas-Beaver-Hansford-Ochiltree-Lipscomb-Roberts-Hemphill-Gray-
Wheeler-Donley-Collingsworth-
122 PM CST Fri Jan 16 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTH CENTRAL
AND EASTERN PANHANDLES...

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* TEMPERATURES...In the mid 40s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* SEVERITY...

  FUELS (ERC)...70th-89th percentile...4 (out of 5).

  WEATHER...Near Critical...2 (out of 5).

  FIRE ENVIRONMENT...6 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$
109 
WWUS84 KAMA 162355
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
555 PM CST Fri Jan 16 2026


OKZ002-003-TXZ003>005-009-010-014-015-019-020-170100-
/O.EXP.KAMA.FW.W.0002.000000T0000Z-260117T0000Z/
Texas-Beaver-Hansford-Ochiltree-Lipscomb-Roberts-Hemphill-Gray-
Wheeler-Donley-Collingsworth-
555 PM CST Fri Jan 16 2026

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR
BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTH CENTRAL AND
EASTERN PANHANDLES...

Latest observations have seen winds beginning to slow with 
relative humidty values rising once again. Given this the threat 
of critical fire weather is no longer present. Still fuels remain 
very dry and could still ignite.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 15, 11:32 AM CST, 29 minutes earlier. Its key messages:

  • Issued at 1043 PM CST Wed Jan 14 2026
  • Rapidly changing daytime temperatures will occur over the next few days with highs dropping nearly 20 degrees from Thursday to Friday.
  • Light snow is possible on Friday night into Saturday morning across the eastern Panhandles.
  • Mild temperatures and dry conditions are expected Sunday through the middle of next week.
Area forecast discussion, Jan 15, 11:32 AM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1132 AM CST Thu Jan 15 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 1043 PM CST Wed Jan 14 2026

- Rapidly changing daytime temperatures will occur over the next
  few days with highs dropping nearly 20 degrees from Thursday to
  Friday.

- Light snow is possible on Friday night into Saturday morning
  across the eastern Panhandles.

- Mild temperatures and dry conditions are expected Sunday through
  the middle of next week.

&&

.SHORT TERM...
(Tonight through Friday night)
Issued at 1043 PM CST Wed Jan 14 2026

A roller coaster of temperatures will occur over the next two
days for the Texas and Oklahoma Panhandles. For Thursday, surface
low pressure is forecast to move over the CWA, which will keep
winds on the lighter side for most locations. The northern and
southern Panhandles may be a bit breezy as they will be to the
north and south of the surface low. Afternoon highs are forecast
to be much warmer in the 60s to low 70s.

A strong cold front will race southward across the southern High
Plains Thursday night into Friday morning. Breezy to gusty north
winds will be possible in its wake during the early morning hours
on Friday. The breezy winds will likely continue into the
afternoon hours with the strongest winds across the east. Highs on
Friday will be much cooler than Thursday, with highs around 20
degrees cooler. Due to the cooler temperatures, anything above
elevated fire weather conditions are not expected even though
relative humidity values may drop below 20 percent. Going into
Friday night, temperatures well below freezing are likely with
lows in the teens to lower 20s. In addition to the cooler
temperatures, light snow or flurries may begin across portions of
the CWA leading into Saturday morning as the base of an upper
level trough combined with increased mid to low level moisture
move in over the region.

Muscha

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 1043 PM CST Wed Jan 14 2026

The base of the H300 trough should be moving across the Panhandles
at sunrise on Saturday. With synoptic lift still over the region,
light snow showers or flurries may still be ongoing across portions
of the area through the morning hours. The highest potential for the
snow showers is across the northeast and eastern Panhandles at this
time. There is some uncertainty with where the best chances are, but
cannot rule out a few tenths of snow accumulation with this
system. The potential for 1 inch or more of snow is very low
(10-20 percent) at this time. This system will also bring a
reinforcing shot of colder air across the Panhandles. Just how
strong the cold air mass is varies in the model guidance, but it
is looking increasingly likely that highs will stay in the 30s for
Saturday. The potential for highs below 40 has gone up quite a
bit in probabilistic guidance of the NBM, from 10-30 percent at
13z now up to 40-80 percent with the new 15/01z NBM run. Will keep
the current NBM temperatures in the forecast for now even though
they could be a bit warm, but it is only by a couple of degrees
most likely.

Upper level troughing is expected to weaken and move further east
Sunday through the remainder of this long term forecast period.
Northerly flow is expected to become more west to northwest during
the next work week. This will keep the southern High Plains opened
up for multiple cold frontal passages, which will keep temperatures
near to slightly above average. Dry conditions are anticipated
beyond Saturday with some breezy conditions that may lead to
continued fire weather conditions.

Muscha

&&

.AVIATION...
(18Z TAFS)
Issued at 1130 AM CST Thu Jan 15 2026

VFR conditions will prevail at all TAF sites over the next 24
hours with minimal impacts to airports. Main concern will be some
LLWS as a cold front comes through after 04z tonight. North winds
will increase thereafter with the front and likely persist through
the end of the TAF period.

Weber

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...89
Hazardous weather outlook, Jan 14, 10:43 PM CST, 13 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
1043 PM CST Wed Jan 14 2026

OKZ001>003-TXZ001>020-317-151800-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1043 PM CST Wed Jan 14 2026

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Light snow is possible on Friday night into Saturday morning
across the eastern and northeastern Texas and Oklahoma Panhandles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Red Flag Warnings in Texas, 2026Red Flag Warnings in Oklahoma, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.